MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 years 7 months post implant of ventralight st w/ echo, patient was diagnosed with hernia recurrence, adhesions and scar tissue thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the ventralight st w/ echo (device #4) and additional emdr's were submitted to represent composix mesh e/x (device #2) and ventralight st w/ echo (device #3) additional supplemental emdr was submitted to represents the mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2008 - patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device #1).Per operative notes, ¿entire hernia sac was opened up and small bowel was stuck into sac, looks like ischemic and dusky was freed up from sac.The sac was freed up all around the edge and placed a piece of seprafilm underneath and then placed the composix kugel mesh (device #1) was sewn circumferentially with interrupted sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent ventral hernia, adhesion and bowel obstruction thereby underwent open repair with the implant of composix e/x mesh (device #2) and removal of composix kugel mesh (device #1).Per operative notes, ¿the hernia sac was identified and cleared from subcutaneous attachments.Partially reducible incarcerated small bowel was noted in hernia sac and obstruction and adhesion causing mesh was noted.The old composix kugel mesh (device #1) was removed from the fascial attachments.The small bowel was densely adhered to mesh (device #1) was resected.Additional ventral hernia sac in the subcutaneous area was identified and removed.The composix e/x mesh (device #2) was attached to the proximal and distal ends in simple interrupted fashion and tacked the edge of mesh using tackers and secured the mesh all around the edge of fascia using sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia and adhesion thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #3) and ventralight st using echo ps (device #4).Per operative notes, ¿omentum was densely adhered to the abdominal wall with lots of bowel scarred up was taken down along with bowel off the abdominal wall.Scar tissue around the bowel were taken down.Multiple hernias were encountered and most of the hernia were closed using sutures.Two separate pieces of ventralight st mesh using echo ps (device #3) was sewn to the abdominal wall on the right lower quadrant and then placed a ventralight st mesh using echo ps (device #4) was covered towards left upper quadrant was sewn with sutures.The adhesion was taken down.¿ (note: there was no mention/visualization of composix e/x mesh (device #2) in op notes).(b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #5).Per operative notes, ¿the adhesion were taken down and hernia was found and closed the defect with suture.The inflation device was brought up through the skin after made a small stab incision to allow the placement of ventralight st mesh using echo ps (device #5) in closed incisional hernia and sewed it with sutures.¿(note: there were no mention/visualization of composix e/x mesh (device #2), ventralight st using echo ps (device #3) and ventralight st using echo ps (device #4) in op notes).Attorney alleges that the patient had adhesions, bowel removal, pain, hernia recurrence and bowel obstruction.It is also alleged that the small bowel resection to avoid causing extensive damage to the bowel while taking down mesh adhesions; lysis of adhesions for more than 3 hours, mesh removal.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20810186
Report Number1213643-2024-094827
Device Sequence Number9830966
Product Code FTL
UDI-Device Identifier00801741031717
UDI-Public(01)00801741031717
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5955450
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale